Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Charleston, SC

June 29, 2010Jenkins County, Georgia

NWS Charleston, SC issued this flash flood warning at Jun 29, 2010, 7:38 PM EDT for Jenkins County, Georgia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2010, 7:38 PM EDT (23:38 UTC)
Expired
Jun 29, 2010, 10:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:50 PM EDTHEAVY RAIN 5Millen, GATRAINED SPOTTER REPORTED 5 INCHES OF RAINFALL SO FAR IN DOWNTOWN MILLEN OVER THE PAST 3 HOURS.
Jun 29, 7:55 PM EDTFLASH FLOODMillen, GASECTIONS OF COTTON AVENUE...NORTH MASONIC STREET AND PARK STREET IN MILLEN CLOSED DUE TO HIGH WATER.
Jun 29, 9:00 PM EDTHEAVY RAIN 7Millen, GASEVEN INCHES OF RAINFALL WAS MEASURED WITH WIDESPREAD FLOODING AROUND MILLEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WGUS52 KCHS 292338
FFWCHS
GAC165-300230-
/O.NEW.KCHS.FF.W.0004.100629T2338Z-100630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1030 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR EMMALANE...OR ABOUT OVER MILLEN. THE
  AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

DOPPLER RADAR HAS INDICATED AROUND 4 TO 5 INCHES OF RAIN HAS FALLEN 
THIS EVENING...WITH ANOTHER 1 TO 2 INCHES OF RAINFALL EXPECTED 
BEFORE THE SHOWERS AND THUNDERSTORMS COME TO AN END.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  EMMALANE...BUTTS...MILLEN...PERKINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3286 8213 3287 8213 3292 8208 3292 8202
      3290 8185 3269 8187 3269 8211 3270 8211
      3282 8215

$$
4 follow-up statements
827 
WGUS72 KCHS 300026
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT TUE JUN 29 2010

GAC165-300230-
/O.CON.KCHS.FF.W.0004.000000T0000Z-100630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS GA-
826 PM EDT TUE JUN 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
JENKINS COUNTY...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING 
OVER THE WARNED AREA. RADAR ESTIMATES THAT BETWEEN 6 AND 8 INCHES OF 
RAIN HAS FALLEN ACROSS PORTIONS OF JENKINS COUNTY ALREADY THIS 
EVENING. AN ADDITIONAL INCH OR RAIN MAY FALL BEFORE THE SHOWERS AND 
THUNDERSTORMS COME TO AN END.

FLASH FLOODING IS EXPECTED IN AND AROUND BUTTS...EMMALANE...
HERNDON...MILLEN...PERKINS AND SCARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3286 8213 3287 8213 3292 8208 3292 8202
      3290 8185 3269 8187 3269 8211 3270 8211
      3282 8215

$$
872 
WGUS72 KCHS 300114
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT TUE JUN 29 2010

GAC165-300230-
/O.CON.KCHS.FF.W.0004.000000T0000Z-100630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS GA-
914 PM EDT TUE JUN 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
JENKINS COUNTY...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SHOWERS WERE DISSIPATING OVER JENKINS COUNTY. HOWEVER...JENKINS 
COUNTY LAW ENFORCEMENT REPORTS THAT SECTIONS OF COTTON 
AVENUE...NORTH MASONIC STREET AND PARK STREET IN MILLEN REMAIN 
CLOSED DUE TO HIGH WATER FROM HEAVY RAIN THAT FELL EARLIER THIS 
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3286 8213 3287 8213 3292 8208 3292 8202
      3290 8185 3269 8187 3269 8211 3270 8211
      3282 8215

$$
505 
WGUS72 KCHS 300207
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT TUE JUN 29 2010

GAC165-300230-
/O.CON.KCHS.FF.W.0004.000000T0000Z-100630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS GA-
1007 PM EDT TUE JUN 29 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
JENKINS COUNTY...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONLY LIGHT RAIN WAS FALLING OVER JENKINS COUNTY. HOWEVER...A 
FEW ROADS IN MILLEN REMAINED CLOSED DUE TO HIGH WATER. THUS...THE 
FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT.

LAW ENFORCEMENT INDICATED THAT WATER WAS DRAINING AND THAT CLOSED 
ROADS WOULD BE REOPENED THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3286 8213 3287 8213 3292 8208 3292 8202
      3290 8185 3269 8187 3269 8211 3270 8211
      3282 8215

$$
640 
WGUS72 KCHS 300229
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1029 PM EDT TUE JUN 29 2010

GAC165-300239-
/O.EXP.KCHS.FF.W.0004.000000T0000Z-100630T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENKINS GA-
1029 PM EDT TUE JUN 29 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR FOR JENKINS
COUNTY...

THE THREAT FOR HEAVY RAINFALL HAS ENDED IN JENKINS COUNTY. 

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING 
AREAS AND MAY POSE A HAZARD TO MOTORISTS. 

LAT...LON 3286 8213 3287 8213 3292 8208 3292 8202
      3290 8185 3269 8187 3269 8211 3270 8211
      3282 8215

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 7:20 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 29, 7:20 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT TUE JUN 29 2010

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PERSIST INTO WEDNESDAY. A COLD FRONT WILL
DROP SOUTH THROUGH THE REGION LATE WEDNESDAY INTO THURSDAY. HIGH
PRESSURE WILL THEN BUILD OVER THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THROUGH EARLY EVENING...NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL
FOCUS ACROSS FAR W/INLAND COUNTIES OF THE FORECAST AREA...WHERE
BOUNDARY COLLISIONS AND CELL MERGERS WILL PRODUCE STRONG
THUNDERSTORMS WITH GUSTY WINDS...TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING. AN ISOLATED THUNDERSTORM OR TWO COULD BECOME SEVERE
WITH DAMAGING WET DOWNBURSTS AND EVEN QUARTER SIZE HAIL.

LOWERED POPS MOST OTHER LOCATIONS...BELOW 15 PERCENT WITH NO
MENTION OF PRECIPITATION ALONG THE COAST THROUGH THE EVENING.

WILL CONTINUE TO ASSESS INLAND CONVECTIVE TRENDS...AS OUTFLOW FROM
MULTICELL THUNDERSTORMS COULD PUSH S/SE INTO THE FORECAST AREA
AND COULD PRODUCE ANOTHER ROUND OF CONVECTION ACROSS N/INLAND
COUNTIES LATE EVENING INTO THE OVERNIGHT. HOWEVER...MOST AVAILABLE
GUIDANCE SUGGESTS THAT INLAND CONVECTION WILL DISSIPATE BEFORE
REACHING THE FORECAST AREA.

MAINTAINED SLIGHT CHANCE POPS OVERNIGHT ACROSS COASTAL/NORTHERN
COUNTIES AND COASTAL WATERS. WILL CONTINUE TO ASSESS THIS
POTENTIAL AND WILL ADJUST FORECAST AS AS NEEDED LATER THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
MADE A FEW TWEAKS TO THE POP FORECAST THROUGH FRIDAY...BUT
MAINTAINED THE OVERALL TREND AS A COLD FRONT DROPS ACROSS THE CWA.
BY WEDNESDAY MORNING EXPECT THE FRONT TO BE POSITIONED ACROSS THE
UPSTATE...AND THE FRONT WILL SLOWLY PROGRESS TOWARD THE CWA
WEDNESDAY AFTERNOON. ABUNDANT MOISTURE WILL RESIDE AHEAD OF THE
FRONT WITH PWATS WELL ABOVE 2 INCHES THROUGH THURSDAY. THIS MOISTURE
AND ENERGY PROVIDED BY SHORTWAVE ACTIVITY AHEAD OF THE BOUNDARY
SUGGEST HIGH CONFIDENCE IN THUNDERSTORM COVERAGE AHEAD OF THE FRONT
WEDNESDAY AFTERNOON. THUS HAVE MAINTAIN LIKELY POPS WEDNESDAY WITH
POPS DECREASING AFTER SUNSET. DUE TO LOSS OF DAYTIME
HEATING...EXPECT THUNDERSTORM COVERAGE TO DECREASE. HOWEVER WILL
MAINTAIN CHANCE POPS THROUGH THURSDAY MORNING AS THE FRONT
PROPAGATES SOUTHWARD.

PRECIP COVERAGE REMAINS DIFFICULT TO PIN DOWN THURSDAY AS COVERAGE
AND POSITIONING OF PRECIP WILL DEPEND HEAVILY ON THE POSITIONING OF
THE COLD FRONT. THINK THE FRONT WILL RESIDE OVER THE SOUTHERN
PORTIONS OF THE CWA AND COASTAL WATERS...RESULTING IN THE HIGHEST
CHANCE OF POPS ACROSS THOSE AREAS. RAIN CHANCES WILL DIMINISH
THURSDAY NIGHT...BUT INCLUDED SOME CHANCE POPS ACROSS THE WATERS AS
MODELS INDICATE A SECONDARY LOW DEVELOPING ACROSS THE NORTHERN WATERS
AS THE FRONT PUSHES FURTHER OFFSHORE. MUCH DRIER AIR WILL FILTER IN
BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY WITH MODEL SOUNDINGS
SHOWING PWATS DROP TO LESS THAN 1.5 INCHES.

HIGH PRESSURE WILL BUILD INTO THE REGION WITH THE CWA ON THE EASTERN
SIDE OF A HIGH PRESSURE RIDGE ON FRIDAY. WILL SEE A BIT OF A COOLING
TREND BEHIND THE FRONTAL PASSAGE ON THURSDAY AND FRIDAY WITH HIGH
TEMPERATURES IN THE MID TO UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH
BEHIND THE DESCENDING FRONT THROUGH THE WEEKEND. AS DEEP MOISTURE
REMAINS SOUTH OF THE FORECAST AREA...THE DRIER REGIME COULD
POTENTIALLY SUPPRESS RAIN CHANCES EARLY NEXT WEEK. AS A
RESULT...HAVE INDICATED NO MORE THAN SLIGHT CHANCE POPS DURING THE
LONG TERM PERIOD. LOWER DEWPOINTS AND COOLER NORTHEAST/EAST
SURFACE FLOW WILL KEEP HEAT INDICES BELOW 100 DEGREES AND MAINTAIN
TEMPERATURES CLOSER TO SEASONAL NORMALS.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
THE POTENTIAL FOR THUNDERSTORMS HAS PASSED FOR THIS EVENING.
HOWEVER...WILL MONITOR THUNDERSTORMS WELL INLAND. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
IN NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH MVFR OR
LOWER CEILINGS POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD
FRONT DROPS THROUGH THE AREA. VFR CONDITIONS ARE THEN EXPECTED TO
PREVAIL THROUGH THE WEEKEND.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW
ACROSS THE WATERS TONIGHT...WITH GENERAL VEERING OF THE WINDS AS
THE LANDMASS COOLS OVERNIGHT. ANOTHER NOCTURNAL SURGE IS EXPECTED
TONIGHT WITH WINDS REACHING AS HIGH AS 15-20 KT AT TIMES. SEAS WILL
RANGE 2-4 FT.

A COLD FRONT WILL APPROACH THE WATERS LATE WEDNESDAY AND THURSDAY.
WINDS WILL REMAIN GENERALLY 10 TO 15 KNOTS AT BEST WEDNESDAY AND
THURSDAY...BUT EXPECT WINDS TO INCREASE FRIDAY IN THE WAKE OF THE
FRONT. DEPENDING ON THE STRENGTH OF THE SURGE...SEAS COULD ALSO
BUILD TO NEAR SCA CRITERIA LATE FRIDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST FRIDAY THROUGH SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 29, 7:25 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT TUE JUN 29 2010

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-301000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
725 PM EDT TUE JUN 29 2010

...ISOLATED SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...UNTIL MIDNIGHT...ISOLATED THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND
HAIL THE SIZE OF QUARTERS OF LARGER...ESPECIALLY ACROSS INLAND
COUNTIES NORTH OF INTERSTATE 16 THROUGH BERKELEY COUNTY.

CHECK THE LATEST WEATHER CONDITIONS THROUGHOUT THE EVENING IN CASE
WARNINGS ARE ISSUED. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING.

AMZ330-350-352-354-374-GAZ116>119-137>141-SCZ048>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
725 PM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 2:27 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     GLENNVILLE              31.94N 81.93W
06/27/2010                   TATTNALL           GA   EMERGENCY MNGR

            APPROXIMATELY 25 TREES WERE UPROOTED,AND POWER LINES WERE
            DOWNED AROUND THE GLENNVILLE TO MENDES AREAS, IN THE
            SOUTHEAST PORTION OF TATTNALL COUNTY.

&&

RFM
Special weather statement, Jun 29, 3:06 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT TUE JUN 29 2010

GAZ138>141-291945-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
306 PM EDT TUE JUN 29 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LIBERTY
COUNTIES THROUGH 345 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WARSAW...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...JONES...MIDWAY...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...
SUNBURY...TOWNSEND AND CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3153 8156 3161 8155 3170 8149 3172 8153
      3188 8149 3182 8132 3180 8129 3179 8129
      3179 8127 3175 8127 3175 8124 3148 8136
TIME...MOT...LOC 1907Z 195DEG 8KT 3160 8143
Special weather statement, Jun 29, 5:26 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE JUN 29 2010

GAZ101-118-119-SCZ047-051-292215-
COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND
JASPER-
526 PM EDT TUE JUN 29 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...CHATHAM
AND JASPER COUNTIES THROUGH 615 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CENTRAL JUNCTION...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...MONTEITH...POOLER...
PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH AND THUNDERBOLT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3201 8126 3229 8131 3229 8102 3208 8104
      3208 8106 3207 8104 3201 8105
TIME...MOT...LOC 2126Z 178DEG 15KT 3210 8116
Special weather statement, Jun 29, 5:34 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT TUE JUN 29 2010

GAZ087-292200-
JENKINS-
534 PM EDT TUE JUN 29 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 600 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLEN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...MILLEN AND SCARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3290 8185 3291 8177 3291 8176 3277 8182
      3268 8187 3267 8207 3285 8212
TIME...MOT...LOC 2134Z 218DEG 9KT 3279 8194
Special weather statement, Jun 29, 6:54 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT TUE JUN 29 2010

GAZ087-292345-
JENKINS-
654 PM EDT TUE JUN 29 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 745 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
IF INSIDE A VEHICLE...YOU SHOULD BE SAFE FROM LIGHTNING STRIKES AS
LONG AS IT IS NOT A CONVERTIBLE AND YOU AVOID TOUCHING WINDOWS AND
ELECTRONIC DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8213 3292 8208 3292 8195 3295 8189
      3295 8185 3293 8179 3291 8177 3268 8187
      3271 8211 3282 8215
TIME...MOT...LOC 2254Z 267DEG 7KT 3281 8213

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:09 PM EDTSpecial Marine WarningCHS81 min
Jun 29, 3:06 PM EDTSpecial Weather StatementCHSLiberty, McIntosh39 min
Jun 29, 5:26 PM EDTSpecial Weather StatementCHSChatham49 min
Jun 29, 5:34 PM EDTSpecial Weather StatementCHSJenkins26 min
Jun 29, 6:54 PM EDTSpecial Weather StatementCHSJenkins51 min

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.